Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Skin Problems Red Spots Aching

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Molluscum

...lesion. Men with HIV often develop molluscum on their face. Shaving with a razor blade can spread it. How Do I Know if I Have Molluscum? A health care provider can easily identify molluscum lesions. They are waxy, flesh-colored bumps that don't hurt or itch. There are only one or two other infections that cause skin problems that look at all similar to molluscum. How Is Molluscum Treated? Molluscum lesions are treated the same...
Ask the Experts

skin problems before HIV = rashes on AVT?

I have always had skin problems - acne, eczema, dermatitis, etc., including rashes on my arms every summer from the sun. Recently I was infected with HIV, and one of the symptoms includes a buring feeling on my arms, back, and face (but not a...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I haven't noticed that rash prone patients clearly have increased problems with rash on currently used antiretroviral medications. KH Read more »

Skin Problems

I started taking HIV tratment 5 years ago. I was initially on Trivizir and Viramune. Am now on Trivizir only twice a day. My CD4 count has risen from 17 from the time of diagnosis to 314. I now suffer from skin problems, i get itchy dry spots which...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hello,I would suggest two things:1.See an HIV-knowledgeable dermatologist for an evaluation of your skin problems. This is not the sort of problem I can diagnose over the Internet.2.I would recommend a switch in your antiretroviral therapy. Read more »

Skin problems

I have recently discovered that I am extremely photosensitive and am wondering if the combovir and viracept are the culprits. Even in brief exposures to the sun, vesicles (small fluid filled bumps) appear all over my arms and neck. I use an SPF 50...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Good question. Each of the 3 HIV medications that you are taken can occasionally cause skin problems though no one drug jumps out as the most likely cause of a photosensitivity. More often that is due to a sulfa drug or other Read more »

skin problems

Hi my name is Manny and I been H.I.v since 2000 im been taking medicine since 2005 recently I notice a rash on my torso and very dry sking (dark)around my neck the skin looks really dry and it feels like sun burn. can you please help me?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...to offer any specific help without a full history and examination. Some HIV medications can cause some skin pigment changes. Skin problems are very common in the gerneral population and perhaps even more common in HIV+ persons so sorting out a... Read more »
Articles
AIDS InfoNet

Side Effects

...Sheet 123 ), including cholesterol, triglycerides and glucose. This can increase the risk of heart disease ( Fact Sheet 652 ). Skin Problems: Some medications cause rashes. Most aretemporary, but in rare cases they indicate a serious... Read more »
AIDS InfoNet

Kaposi's Sarcoma (KS)

...like a bruise, but a bruise will lose its purple color if you push on it; a KS lesion won't. KS lesions can grow into raised bumps or patches and grow together. Your health care provider might take a small sample (a biopsy) from skin spots to... Read more »
AIDS InfoNet

Dapsone (Avlosulfon)

What Is Dapsone? Why Do People With HIV Take Dapsone? What About Drug Resistance? How Is Dapsone Taken? What Are the Side Effects? How Does Dapsone React With Other Drugs? What Is Dapsone? Dapsone is an antibiotic drug. It is sold... Read more »
AIDSinfo

An Overview of Combivir (AZT/3TC)

la-MI-vyoo-deen, zye-DOE-vyoo-deen --> Brand Name: Combivir Other Name(s): Lamivudina/ zidovudina Drug Class: Nucleoside Reverse Transcriptase Inhibitors Combivir, is a combination of the two antiretroviral drugs: lamivudine... Read more »
Connect With Others

Skin problems

Posted by Anonymous, 2 Replies
What is the story about dry skin and hiv? the symptoms include eczema? does everyone that has hiv have bad skin? I have heard that hiv positive individuals develop dry skin when the t-cells are low? someone please answer! Read more »

Skin Problems

Posted by Anonymous, 1 Reply
...Is anyone familiar with common skin problems in positive people? Fungus infections, etc.? What kind of skin disorders might be expected or are considered common? Are there Read more »

skin problems

Posted by Anonymous, 2 Replies
Hi, I've had an HIV test at nearly 5 months after the incident, but I have developed this funny skin rash, which looks a little like chicken pox, all over my body. It's been here for a couple of months, and is getting worse. I also have sores in my... Read more »

Mouth and skin problems

Posted by Anonymous, 1 Reply
Thank you for your concearn: Possible exposure July 2001 I have sores on my tounge not open the middle is red and around it is a rim of white. It dosnt hurt bad but feels kinda numb. On the inside of my bottom lip and side of my cheeks I have a few... Read more »